Alert archive / Missouri / Frost Advisories in 2008
Frost Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at May 3, 2008, 3:33 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at May 3, 2008, 3:36 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 3:33 AM CDT (08:33 UTC)
- In effect from
- May 3, 2008, 3:36 PM CDT
- Expired
- May 4, 2008, 8:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 030833 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 AM CDT SAT MAY 3 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM SUNDAY... .A STRONG SURFACE HIGH WILL BUILD INTO THE MISSOURI OZARKS SATURDAY NIGHT AND EARLY SUNDAY. WITH CLEAR SKIES AND LIGHT WINDS RADIATIONAL COOLING WITH ALLOW TEMPERATURES TO DROP TO THE LOWER AND MIDDLE 30S ACROSS THE AREA WITH THE DEVELOPMENT OF FROST LIKELY ESPECIALLY IN VALLEYS AND LOW LYING AREAS. KSZ073-097-101-MOZ055-066>069-077>081-088>096-101>105-032045- /O.NEW.KSGF.FR.Y.0002.080504T0800Z-080504T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-CAMDEN- BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-WEBSTER- WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE- TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO... LEBANON...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...AVA...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA 333 AM CDT SAT MAY 3 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. SURFACE HIGH PRESSURE WILL BUILD OVER SOUTHWEST MISSOURI SATURDAY NIGHT AND EARLY SUNDAY. STRONG RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP IN THE LOWER AND MIDDLE 30S. WITH DEW POINTS EXPECTED TO BE IN THE LOW 30S ACROSS THE AREA... FROST WILL LIKELY DEVELOP ESPECIALLY IN VALLEYS AND LOW LYING AREAS WHERE COLDER AND DENSER AIR WILL SETTLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ANGLE
3 follow-up statements
000 WWUS73 KSGF 032036 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 PM CDT SAT MAY 3 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM SUNDAY... MOZ056>058-070-071-082-083-097-098-106-041300- /O.EXA.KSGF.FR.Y.0002.080504T0800Z-080504T1300Z/ MORGAN-MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON- OREGON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...HOUSTON... CABOOL...SALEM...WEST PLAINS...WINONA...EMINENCE...THAYER...ALTON 336 PM CDT SAT MAY 3 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. SURFACE HIGH PRESSURE WILL BUILD INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT...BECOMING CENTERED ALONG THE ARKANSAS AND MISSOURI STATE LINE BY DAYBREAK SUNDAY MORNING. THIS WILL ALLOW THE AIR NEAR THE GROUND TO COOL RAPIDLY WITH TEMPERATURES FALLING INTO THE 30S OVERNIGHT. FROST WILL LIKELY DEVELOP...ESPECIALLY IN VALLEYS AND LOW LYING AREAS WHERE COLDER AND DENSER AIR WILL SETTLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KSZ073-097-101-MOZ055-066>069-077>081-088>096-101>105-041300- /O.CON.KSGF.FR.Y.0002.080504T0800Z-080504T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-CAMDEN- BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-GREENE-WEBSTER- WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE- TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON... LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...BUFFALO... LEBANON...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO... AURORA...MOUNT VERNON...NIXA...OZARK...AVA...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA 336 PM CDT SAT MAY 3 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. SURFACE HIGH PRESSURE WILL BUILD INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT...BECOMING CENTERED ALONG THE ARKANSAS AND MISSOURI STATE LINE BY DAYBREAK SUNDAY MORNING. THIS WILL ALLOW THE AIR NEAR THE GROUND TO COOL RAPIDLY WITH TEMPERATURES FALLING INTO THE 30S OVERNIGHT. FROST WILL LIKELY DEVELOP...ESPECIALLY IN VALLEYS AND LOW LYING AREAS WHERE COLDER AND DENSER AIR WILL SETTLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ DSA
000 WWUS73 KSGF 040813 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 AM CDT SUN MAY 4 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM SUNDAY... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041300- /O.CON.KSGF.FR.Y.0002.000000T0000Z-080504T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 313 AM CDT SUN MAY 4 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... SURFACE HIGH PRESSURE HAS BUILT INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WITH CLEAR SKIES AND LIGHT WINDS ACROSS THE AREA...TEMPERATURES WILL FALL TO THE MIDDLE AND UPPER 30S IN MANY AREAS. FROST WILL DEVELOP... ESPECIALLY IN VALLEYS AND LOW LYING AREAS WHERE COLDER AND DENSER AIR WILL SETTLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ANGLE
000 WWUS73 KSGF 041311 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 811 AM CDT SUN MAY 4 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041415- /O.EXP.KSGF.FR.Y.0002.000000T0000Z-080504T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 811 AM CDT SUN MAY 4 2008 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED TO ABOVE FREEZING UNDER FULL SUNSHINE EARLY THIS MORNING. THUS...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ SCHAUMANN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at May 3, 3:23 AM CDT, 10 minutes earlier.
Area forecast discussion, May 3, 3:23 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 AM CDT SAT MAY 3 2008
.DISCUSSION...
THE FORECAST CHALLENGES DEAL WITH FROST POTENTIAL SUNDAY NIGHT
AND PRECIPITATION CHANCES NEXT WEEK.
AN OCCLUDED UPPER LEVEL STORM SYSTEM CENTERED OVER WISCONSIN
CONTINUES TO TRACK NORTHEAST. SATELLITE SHOWS A CLASSIC COMMA
SIGNATURE WITH ASSOCIATED LOWER CLOUDS ON THE BACKSIDE OF THIS
LOW BEGINNING TO PIVOT THROUGH THE OZARKS. CLOUDS WILL PROGRESS
FROM WEST TO EAST ACROSS THE AREA TODAY WITH GRADUAL CLEARING AS
THE UPPER LEVEL SYSTEM MOVES INTO CANADA. WINDS WILL BE STRONGEST
DURING THE MORNING AND WEAKEN DURING THE AFTERNOON AS THE
PRESSURE GRADIENT RELAXES. TEMPERATURES WILL BE UNSEASONABLY COOL
TODAY WITH HIGHS IN THE UPPER 50S AND LOWER 60S.
A 1027MB SURFACE HIGH CENTERED OVER WYOMING WILL BUILD SOUTHEAST
OVER THE WESTERN OZARKS TONIGHT. THE NAM AND GFS BOTH PROG THE
CENTER OF THE SURFACE HIGH SETTLING OVER SOUTHWEST MISSOURI
OVERNIGHT. RADIATIONAL COOLING WILL KICK IN WITH CLEAR SKIES AND
LIGHT WINDS. WITH FORECAST DEWPOINTS IN THE LOWER 30S AND
FORECAST LOWS IN THE LOW TO MID 30S...THERE WILL BE THE POTENTIAL
FOR FROST TO DEVELOP. A FROST ADVISORY WILL BE ISSUED FOR MOST OF
THE FORECAST AREA WITH THIS PACKAGE.
SURFACE HIGH PRESSURE WILL BUILD EAST OF THE AREA SUNDAY WITH THE
RETURN OF SOUTHERLY FLOW AND THE BEGINNING OF A WARMUP. DRY
WEATHER WILL CONTINUE BEFORE CHANCES FOR RAIN INCREASE EARLY NEXT
WEEK.
THE GFS AND ECMWF PROG ANOTHER UPPER LEVEL STORM SYSTEM TO SETTLE
NEAR BAJA CALIFORNIA EARLY NEXT WEEK. SOUTHERLY FLOW WILL
INCREASE AHEAD OF THIS SYSTEM WITH GULF MOISTURE RETURNING.
ISENTROPIC ANALYSIS SHOWS MOISTURE SURGING NORTH INTO THE PLAINS
WITHIN THE 300 TO 310K LAYER. MOISTURE WILL BEGIN TO MOVE INTO
EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI MONDAY MORNING.
FORECAST SOUNDINGS DEPICT A GRADUAL MOISTENING OF A 950-800 MB DRY
LAYER THROUGH THE DAY. HAVE CARRIED SLIGHT CHANCES FOR
THUNDERSTORMS IN THE WESTERN SECTIONS OF THE CWA WITH BETTER
CHANCES FOR RAIN MONDAY NIGHT.
THE PATTERN WILL REMAIN UNSETTLED THROUGH THE MIDDLE OF THE WEEK
WITH DISTURBANCES EJECTING OUT AHEAD OF THE BAJA LOW...A WEAK
SURFACE FRONT APPROACHING THE CENTRAL OZARKS WEDNESDAY AND THE
UPPER LEVEL LOW TRACKING THROUGH THE OZARKS THURSDAY. SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY WITH THE BEST CHANCES
ARRIVING WITH THE PASSAGE OF THE UPPER LEVEL LOW.
ANGLE
&&
.AVIATION...
STRATUS WILL OVERSPREAD THE AREA THIS MORNING AS A SECONDARY COLD
FRONT PUSHES ACROSS THE REGION. MVFR CEILINGS AROUND 3 KFT WILL
AFFECT THE JOPLIN AND SPRINGFIELD TERMINALS THROUGH THE MORNING WITH
CLEARING BY THIS AFTERNOON. GUSTY WEST TO NORTHWEST TO AROUND 20
KTS WILL PERSIST MUCH OF TODAY. SURFACE WINDS WILL SUBSIDE THIS
EVENING AS HIGH PRESSURE BUILDS INTO THE OZARKS.
FOSTER
&&
.CLIMATE...
LOCATION MAY 4TH RECORD LOWS
SPRINGFIELD 31 (1907)
JOPLIN 33 (1954)
WEST PLAINS 30 (1954)
ROLLA VICHY 31 (1954)
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM TO 8 AM CDT SUNDAY FOR MOZ055-066>069-
077>081-088>096-101>105.
KS...FROST ADVISORY FROM 3 AM TO 8 AM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, May 2, 8:11 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 811 PM CDT FRI MAY 2 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 811 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COLD TEMPERATURES ARE AGAIN EXPECTED SATURDAY NIGHT WITH LOW IN THE MID TO UPPER 30S POSSIBLE. WITH A CLEAR SKY AND LIGHT WIND...SOME PATCHY FROST WILL BE POSSIBLE... ESPECIALLY OVER CENTRAL MISSOURI. UNSETTLED WEATHER RETURNS MONDAY AND WILL PERSIST THROUGH THE WEEK AS AN ACTIVE PATTERN SETS UP. SEVERAL ROUNDS OF THUNDERSTORM ACTIVITY ARE EXPECTED ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:15 PM CDT | River Flood Watch | SGF | Vernon | 2 hr |
| May 2, 9:22 PM CDT | River Flood Warning | SGF | Vernon | 35 hr |
Nearby
Frost Advisories in Missouri, 2008Frost Advisories in Kansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.